Alert archive / New Mexico / High Wind Warnings in 2019
High Wind Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Feb 16, 2019, 3:02 AM MST. It took effect at Feb 16, 2019, 8:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2019, 3:02 AM MST (10:02 UTC)
- In effect from
- Feb 16, 2019, 8:00 AM MST
- Expired
- Feb 16, 2019, 6:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
183 WWUS75 KABQ 161002 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 302 AM MST Sat Feb 16 2019 ...STRONG WINDS RETURNING TO MUCH OF THE AREA TODAY... NMZ523-526-529-532>534-539-162200- /O.UPG.KABQ.HW.A.0006.190216T1500Z-190217T0100Z/ /O.NEW.KABQ.HW.W.0007.190216T1500Z-190217T0100Z/ Central Highlands-South Central Mountains-Northeast Highlands- Eastern San Miguel County-Guadalupe County-Quay County- Eastern Lincoln County- 302 AM MST Sat Feb 16 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from 8 AM this morning to 6 PM MST this evening. The High Wind Watch is no longer in effect. * LOCATION...Central Highlands, South Central Mountains, Northeast Highlands, Eastern San Miguel County, Guadalupe County, Quay county and Eastern Lincoln County. * WINDS...West 25 to 40 mph with gusts up to 55 or 60 mph. * TIMING...Strong winds will increase rapidly this morning and persist through the afternoon hours before diminishing. * VISIBILITY...Reduced visibilities in patchy blowing dust will be possible. * LOCAL IMPACTS...Drivers of high profile vehicles will experience difficult driving conditions. Strong and potentially dangerous crosswinds will impact north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ540-162200- /O.NEW.KABQ.HW.W.0007.190216T1500Z-190217T0100Z/ Southwest Chaves County- 302 AM MST Sat Feb 16 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from 8 AM this morning to 6 PM MST this evening. * LOCATION...Southwest Chaves County. * WINDS...West 25 to 40 mph, with occasional gusts to between 55 and 60 mph. * TIMING...Strong winds will increase rapidly this morning and persist through the afternoon hours before diminishing. * VISIBILITY...Reduced visibilities in patchy blowing dust will be possible. * LOCAL IMPACTS...Drivers of high profile vehicles will experience difficult driving conditions. Strong and potentially dangerous crosswinds will impact north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ535>537-162200- /O.UPG.KABQ.HW.A.0006.190216T1500Z-190217T0100Z/ /O.NEW.KABQ.WI.Y.0012.190216T1500Z-190217T0100Z/ Curry County-Roosevelt County-De Baca County- 302 AM MST Sat Feb 16 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 8 AM this morning to 6 PM MST this evening. The High Wind Watch is no longer in effect. * LOCATION...Curry, Roosevelt and De Baca Counties. * WINDS...West 25 to 35 mph with gusts up to 50 or 55 mph. * TIMING...Strong winds will increase rapidly this morning and persist through the afternoon hours before diminishing. * VISIBILITY...Reduced to between 1-3 miles in areas of patches of blowing dust. * LOCAL IMPACTS...Drivers of high profile vehicles will experience difficult driving conditions. Strong crosswinds will impact north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ507-508-515-519>522-524-525-527-528-530-531-538-162200- /O.NEW.KABQ.WI.Y.0012.190216T1500Z-190217T0100Z/ West Central Highlands-Southwest Mountains- East Slopes Sangre de Cristo Mountains- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- South Central Highlands-Upper Tularosa Valley- Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County- Harding County-Chaves County Plains- 302 AM MST Sat Feb 16 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 8 AM this morning to 6 PM MST this evening. * LOCATION...Much of central and eastern New Mexico, including portions of the I-40 corridor from Grants to Moriarty and I-25 from south of Socorro to north of Albuquerque and north of Las Vegas to Raton Pass. * WINDS...West at 25 to 35 mph, with occasional gusts to between 45 and 55 mph. * TIMING...Winds will strengthen rapidly this morning, then persist through the afternoon hours before decreasing during the evening hours. * VISIBILITY...Reduced to between 3 and 5 miles in patches of blowing dust. * LOCAL IMPACTS...Drivers of high profile vehicles will experience difficult driving conditions. Strong crosswinds will impact north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
977 WWUS75 KABQ 162143 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 243 PM MST Sat Feb 16 2019 ...STRONG TO DAMAGING WINDS PERSISTING THROUGH THE EARLY EVENING... Strong to damaging winds will persist through the early evening hours with gusts between 50 and 60 mph. The strongest winds will continue to be across east central New Mexico. Blowing dust will reduce visibility. Winds will subside after sunset. NMZ523-526-529-532>534-539-540-170100- /O.CON.KABQ.HW.W.0007.000000T0000Z-190217T0100Z/ Central Highlands-South Central Mountains-Northeast Highlands- Eastern San Miguel County-Guadalupe County-Quay County- Eastern Lincoln County-Southwest Chaves County- 243 PM MST Sat Feb 16 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATION...Central Highlands, South Central Mountains, Northeast Highlands, Eastern San Miguel County, Guadalupe County, Quay County, Eastern Lincoln County, and Southwest Chaves County. * WINDS...West 25 to 40 mph with gusts up to 55 or 60 mph. * TIMING...Strong winds will persist through the early evening hours before diminishing this evening. * VISIBILITY...Reduced visibilities in patchy blowing dust will be possible. * LOCAL IMPACTS...Drivers of high profile vehicles will experience difficult driving conditions. Strong and potentially dangerous crosswinds will impact north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ507-508-515-519>522-524-525-527-528-530-531-535>538-170100- /O.CON.KABQ.WI.Y.0012.000000T0000Z-190217T0100Z/ West Central Highlands-Southwest Mountains- East Slopes Sangre de Cristo Mountains- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- South Central Highlands-Upper Tularosa Valley- Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County- Harding County-Curry County-Roosevelt County-De Baca County- Chaves County Plains- 243 PM MST Sat Feb 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATION...This includes much of northeast New Mexico, the middle and lower Rio Grande Valley and adjacent highlands, the Sandia, Manzano and Southwest Mountains, upper Tularosa Valley, the Chaves County Plains and Curry, Roosevelt, and De Baca counties. * WINDS...West 25 to 35 mph with gusts up to 50 or 55 mph. * TIMING...Strong winds will persist through early evening before diminishing. * VISIBILITY...May be reduced to 3 miles or less in areas of blowing dust. * LOCAL IMPACTS...Drivers of high profile vehicles will experience difficult driving conditions. Strong crosswinds will impact north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 34
634 WWUS75 KABQ 170040 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 540 PM MST Sat Feb 16 2019 NMZ523-526-529-532>534-539-540-170145- /O.EXP.KABQ.HW.W.0007.000000T0000Z-190217T0100Z/ Central Highlands-South Central Mountains-Northeast Highlands- Eastern San Miguel County-Guadalupe County-Quay County- Eastern Lincoln County-Southwest Chaves County- 540 PM MST Sat Feb 16 2019 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... Winds are beginning to decrease in speed as the sun sets. Occasional gusts of 30 to 40 mph will be possible through 9 pm, but overall wind speeds will continue to quickly trend down. $$ NMZ507-508-515-519>522-524-525-527-528-530-531-535>538-170145- /O.EXP.KABQ.WI.Y.0012.000000T0000Z-190217T0100Z/ West Central Highlands-Southwest Mountains- East Slopes Sangre de Cristo Mountains- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- South Central Highlands-Upper Tularosa Valley- Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County- Harding County-Curry County-Roosevelt County-De Baca County- Chaves County Plains- 540 PM MST Sat Feb 16 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds are beginning to decrease in speed as the sun sets. Occasional gusts of 25 to 35 mph will be possible through 9 pm, but overall wind speeds will continue to quickly trend down. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Feb 15, 10:34 PM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Feb 15, 10:34 PM MST, 4 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1034 PM MST Fri Feb 15 2019 .AVIATION... 06Z TAF CYCLE Unsettled weather will plague New Mexico through the next 24 to 36 hours, as a powerful jet stream aloft bisects the state and a fast- moving trough aloft clips the southern Rockies. Strong winds will buffet most of the state Saturday with the strongest gusts (40 to 50 kt) expected in the central highlands and east central to southeastern plains. Areas of blowing dust will be possible over the eastern plains with occasional MVFR ceilings/visibilities possible late Saturday afternoon in dust. Any precipitation (mostly snow) will be focused over northwestern to north central parts of the state, beginning around dawn and continuing into the afternoon Saturday with temporary MVFR to LIFR conditions. Areas of blowing snow and low clouds will periodically obscure the northern mountain peaks and ridges Saturday. 52 && .PREV DISCUSSION...317 PM MST Fri Feb 15 2019... .SYNOPSIS... Another round of snow is expected across the northern mountains late tonight through Saturday. Strong winds will create areas of blowing snow and reduced visibility. Potentially damaging winds will also impact much of east central New Mexico as well as the south central mountains on Saturday. Gusts near 60 mph will be possible. Even the remainder of eastern New Mexico may see gusts near 50 mph. Another colder storm system will impact the state Monday and Tuesday. More snow is expected for at least northern and western New Mexico, while temperatures drop areawide. Tuesday will be the coldest day, with many areas struggling to get above freezing. Quieter but continued cool conditions will persist through the mid week, but another storm system has its eyes set on New Mexico for the end of the week. && .DISCUSSION... Another quick moving shortwave trough will cross northern NM late tonight and Saturday. This will bring another round of light to moderate snow across the northern mountains and strong to damaging winds elsewhere. Have issued a Winter Weather Advisory for the Tusas and the highest elevations of the Sangres due to the combination of snow and blowing snow. Mountain top level winds will increase overnight, ranging between 35 and 40 kts over the northern mtns by Saturday morning. However, the strongest portion of the mid level jet will be crossing central and southern portions of the state with 700mb winds between 50 and 60kts. This combined with a 993 mb surface low over southeast CO and strong mixing, have also issued a High Wind Watch for much of east central NM as well as the south central mountains. The potential for surface wind gusts near 60 mph exists. Temperatures will also be cooling tomorrow -- generally high temperatures will be around 8 to 15 degrees cooler than today. Wind chills in the single digits and teens will be possible in the northern mountains and 20s across much of the west. Another lull in precipitation is expected on Saturday night, though a few showers will be possible across the west. Winds will also diminish Saturday night, though some breeziness is expected to return Sunday afternoon. A few showers may also develop across NW NM Sunday afternoon and evening in advance of the next storm system. The next storm system will be diving down the Great Basin on Sunday and then will slowly cross NM on Monday and Tuesday. This system will be much colder, dropping snow levels down nearly to the valley floor. As aforementioned earlier, some snow showers will begin as early as Sunday afternoon and evening, though the bulk of the snow will begin early Monday across the west as the Pacific cold front pushes into the area. However, a back door cold front will also be nudging into the northeast on Monday, and as lift from the upper level trough overspreads the low level upslope flow, widespread snow is expected to develop along and east of the Sangre de Cristo Mountains. This area of snow will shift southward on Tuesday as the trough axis crosses the area and the back door front sags southward. The snow may mix with rain as it shifts southward of Highway 60. Nonetheless, more snow will be on the way for much of northern and western NM Monday and Tuesday. Fortunately, winds will not be as strong as the Saturday system. Temperatures will likely bottom out on Tuesday, with many areas struggling to get above freezing. Wednesday will remain quite cold, generally 10 to 20 degrees below normal. Only slight improvement is expected on Thursday while the next storm system is dropping southward across California. Timing differs slightly between the GFS and the ECMWF regarding when the system will cross NM. The GFS is a bit faster, with the associated precipitation impacting the area on Friday and Friday night, while the ECMWF is slower, and has the bulk of the precipitation affecting the area Friday night and early Saturday. This system looks to bring another round of strong winds as well. 34 && .FIRE WEATHER... A fast and moist westerly flow aloft is forecast to bring additional wetting precipitation to the higher terrain of the northwest and north central late tonight and Saturday, mostly in the form of snow, while strong winds redevelop over the east and south. Temperatures will cool down about 5 to 15 degrees Saturday and moreso Sunday, resulting in a significantly cooler departure from normal. The localized critical fire weather conditions anticipated for Saturday afternoon over parts of the East Central Plains continues to shrink in areal coverage, minimizing any concern. However, strong winds gusting to around 55 or 60 mph are forecast to return to some of the higher terrain late tonight and become more widespread across the Central Highlands and East Central Plains Saturday morning. Forecast humidities are above the threshold for critical conditions, despite the strong winds. Precipitation starts to increase again Sunday night over northwest New Mexico. At the same time, a frontal boundary invades the northeast. Forecast models continue to be consistent with a colder, snowy and windy storm system impacting much of northern and central NM Monday and Tuesday. Another system could bring additional snow to the central and west, along with more wind, late next week. Temperatures will remain below seasonal normals through next Friday. Good to excellent vent rates are forecast Saturday, along and south of Interstate 40 Sunday and over portions of western and southern New Mexico Monday. Rates diminish overall Tuesday. && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 8 AM MST Saturday through Saturday afternoon for the following zones... NMZ523-526-529-532>537-539. Winter Weather Advisory from 2 AM to 5 PM MST Saturday for the following zones... NMZ510. Winter Weather Advisory from 7 AM to 5 PM MST Saturday for the following zones... NMZ513-514. &&
Hazardous weather outlook, Feb 15, 3:20 AM MST, 23 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 320 AM MST Fri Feb 15 2019 NMZ501>540-161100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 320 AM MST Fri Feb 15 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Snow will taper off over the northern mountains this morning. Strong west-northwest winds will then develop over eastern New Mexico where gusts up to 50 mph are possible from near Clines Corners to Santa Rosa, Fort Sumner, Tucumcari, Clovis, and Portales. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Another round of light snow will develop over far northwestern New Mexico late tonight then spread east across the Continental Divide into the northern mountains through Saturday afternoon. This next system will be colder with 1 to 3 inches of snow possible in areas like Gallup, Farmington, and Taos. The northern high terrain may pick up 3 to 6 inches of snow with blowing snow and reduced visibility. Eastern New Mexico will see another round of northwest winds with gusts up to 50 mph Saturday afternoon. A potentially significant winter storm is still on target for much of northern and central New Mexico Monday and Tuesday. This system will be even colder with the potential for widespread snow, blowing snow, reduced visibility, and difficult travel. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. Guyer
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:02 AM MST | Wind Advisory | ABQ | 15 hr |
Nearby
High Wind Warnings in New Mexico, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.